Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Houston/Galveston, TX

May 21, 2011Polk County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 21, 2011, 3:51 AM CDT for Polk County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2011, 3:51 AM CDT (08:51 UTC)
Expired
May 21, 2011, 4:30 AM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Polk County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2774 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS54 KHGX 210851
SVRHGX
TXC373-210930-
/O.NEW.KHGX.SV.W.0041.110521T0851Z-110521T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 AM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN POLK COUNTY IN SOUTHEAST TEXAS...

* UNTIL 430 AM CDT

* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ONALASKA...OR 11 MILES NORTHWEST OF
  LIVINGSTON...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO CORRIGAN.

AT 345 AM CDT...PEA SIZE HAIL WAS REPORTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3102 9465 3093 9463 3072 9505 3086 9516
      3115 9483 3112 9478 3110 9468 3110 9464
      3107 9458 3106 9458
TIME...MOT...LOC 0850Z 236DEG 28KT 3085 9502

$$
2 follow-up statements
490 
WWUS54 KHGX 210907
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 AM CDT SAT MAY 21 2011

TXC373-210930-
/O.CON.KHGX.SV.W.0041.000000T0000Z-110521T0930Z/
POLK TX-
407 AM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR POLK COUNTY...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED ABOUT 10 MILES WEST-NORTHWEST OF SEVEN 
OAKS...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSCOW 
AND CORRIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

LAT...LON 3102 9465 3093 9463 3072 9505 3086 9516
      3115 9483 3112 9478 3110 9468 3110 9464
      3107 9458 3106 9458
TIME...MOT...LOC 0906Z 239DEG 30KT 3089 9493

$$
268 
WWUS54 KHGX 210913
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 AM CDT SAT MAY 21 2011

TXC373-210930-
/O.CON.KHGX.SV.W.0041.000000T0000Z-110521T0930Z/
POLK TX-
413 AM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR POLK COUNTY...

AT 409 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS SHOWN BY NATIONAL 
WEASTHER SERVICE RADAR OF BEING CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEVEN 
OAKS TO 10 MILES EAST OF MOSCOW...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CORRIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

LAT...LON 3102 9465 3093 9463 3072 9505 3086 9516
      3115 9483 3112 9478 3110 9468 3110 9464
      3107 9458 3106 9458
TIME...MOT...LOC 0913Z 239DEG 30KT 3091 9488 3095 9462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:33 AM CDT, 18 minutes earlier.

Area forecast discussion, May 21, 3:33 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 AM CDT SAT MAY 21 2011

.DISCUSSION...
CONVECTION OVER THE NORTHERN ZONES IS WINDING DOWN AND THE MORNING
IS EXPECTED TO BE RELATIVELY QUIET. SOME RATHER HEAVY RAINFALL
TOTALS LAST NIGHT NORTH OF A BRENHAM TO SEGNO LINE. CONDITIONS
REMAIN WARM AND HUMID SOUTH OF I-10 AND A TOUCH COOLER NORTH OF
THE HIGHWAY. THE NAM AND GFS ARE IN DECENT AGREEMENT THAT ANOTHER
WEAK SHORT WAVE WILL CROSS THE AREA DURING THE LATE AFTERNOON.
UPPER LEVEL WINDS ARE PROGGED TO REMAIN DIVERGENT. FCST SOUNDINGS
SHOW PW VALUES RISING TO 1.7 INCHES WITH K INDEX VALUES IN THE MID
30S AND TT IN THE UPPER 50S. SOUNDINGS DON'T SHOW MUCH OF A CAP
OVER THE EXTREME NORTH WITH A WELL DEFINED INVERTED V SIGNATURE.
HAVE BUMPED POPS UP OVER THE EXTREME NORTH AND WILL AGAIN MENTION
SEVERE IN THE ZONES. FURTHER SOUTH...WHAT ELSE IS NEW...A CAPPING
INVERSION REMAINS IN PLACE. TRENDED TEMPS A BIT COOLER OVER THE
NORTH DUE TO COOLER MORNING TEMPS AND WET GROUND. CAPPING
STRENGTHENS SUNDAY THROUGH TUESDAY SO FEEL RAIN CHANCES WILL DROP
OFF. AGREE WITH PREVIOUS FCSTR THAT MAX TEMPS WILL BE WARMER THAN
MEX GUIDANCE. FCST SOUNDINGS SUPPORT TEMPERATURES IN THE MID/UPPER
90S. FEEL LOWER 90S IS A GOOD COMPROMISE. SUN-TUE WILL BE WARM...
HUMID AND BREEZY. A FRONT WILL APPROACH SOUTHEAST TEXAS ON
THURSDAY. DRIER AIR WILL WORK INTO SOUTHEAST TEXAS BEHIND THE
FRONT FOR FRIDAY. SOME SIGNIFICANT DIFFERENCES IN THE LONG TERM AS
THE ECMWF HAS A DEEP UPPER LOW OVER THE OHIO VALLEY WHILE THE GFS
HAS THE UPPER LOW OVER THE NORTHEAST U.S. THE ECMWF KEEPS A N-NW
UPPER FLOW OVER EAST TEXAS WHILE THE GFS ALLOWS A STRONG UPPER
RIDGE TO BE CENTERED OVER TEXAS. PLENTY OF TIME TO WORK OUT THE
DETAILS BUT HAVE LEANED TOWARD THE GFS FOR NOW.

&&

.CLIMATE...
COLLEGE STATION RECEIVED 0.89 INCHES OF RAIN YESTERDAY. MAY
RAINFALL IS NOW 3.13 INCHES. THE RECENT RAINFALL HAS PUSHED CLL
INTO ITS 2ND DRIEST OCT THRU MAY AND 3RD DRIEST FEB THRU MAY.
PARTS OF THE REGION...MAINLY NORTH OF HWY 105...RECEIVED 2 TO 4
INCHES OF RAIN WITH A FEW SPOTS RECEIVING 6 TO 8 INCHES OF RAIN.
DROUGHT CONDITIONS PREVAIL OVER THE SOUTHERN HALF THE REGION.

&&

.MARINE...
THE LONG PERIOD OF MODERATE ONSHORE WINDS HAS BROUGHT LONG PERIOD
SWELLS TO THE OFFSHORE WATERS. BUOY 42019 HAS HAD A PERIOD OF 7 OR 8
SECONDS THROUGHOUT THE WEEKEND...AND EXPECT THE 6 TO 8 FOOT SEAS TO
PERSIST OVER THE 20 TO 60 NM WATERS INTO TUESDAY. WINDS TODAY WILL
LIKELY RANGE FROM 15 TO JUST BELOW 20 KNOTS...BUT THEN INCREASE
TONIGHT ONCE MORE TO AROUND ADVISORY LEVELS. THIS NIGHT TO DAY CYCLE
WILL LIKELY CONTINUE THROUGH TUESDAY. AS THE PRESSURE GRADIENT
FINALLY RELAXES SOMEWHAT...AM EXPECTING THE WINDS TO WEAKEN SLIGHTLY
DURING THE MID AND LATER PART OF THE WEEK. THIS MAY FINALLY HELP TO
SLOWLY SUBSIDE THE SEAS OVER THE OFFSHORE WATERS ON TUESDAY AND
WEDNESDAY.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      90  74  93  74  93 /  30  30  10  10  10
HOUSTON (IAH)              91  75  92  75  92 /  20  20  10  10  10
GALVESTON (GLS)            87  77  86  77  86 /  10  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING FOR THE
     FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, May 20, 3:52 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 PM CDT FRI MAY 20 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
352 PM CDT FRI MAY 20 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER THE
NORTHERN THIRD OF SOUTHEAST TEXAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE COUPLED WITH DEEP MOISTURE AND A VERY
UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT...ESPECIALLY OVER THE NORTHERN HALF
OF SOUTHEAST TEXAS. SOME OF THE STORMS COULD BECOME SEVERE. THE
PRIMARY SEVERE WEATHER THREAT AREA IS NORTH OF A BRENHAM TO
HUNTSVILLE TO TRINITY LINE. THE PRIMARY SEVERE WEATHER HAZARD WILL
BE DAMAGING DOWNBURST WINDS...WITH A LESSER THREAT OF HAIL OR AN
ISOLATED TORNADO. ANY STORMS THAT DEVELOP TONIGHT WILL BE CAPABLE
OF PRODUCING CLOUD-TO-GROUND LIGHTNING...SMALL HAIL...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

GMZ330-335-350-355-370-375-211200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
352 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG SOUTHEAST WINDS WILL GRADUALLY DIMINISH THIS MORNING BUT
MODERATE ONSHORE WINDS WILL PERSIST FOR THE NEXT SEVERAL DAYS.
SWELLS PROPAGATING INTO THE COASTAL WATERS WILL MAINTAIN ELEVATED
SEA HEIGHTS. SEA HEIGHTS ARE EXPECTED TO RANGE FROM 4 TO 6 FEET
NEAR SHORE AND 6 TO 8 FEET OFFSHORE. ELEVATED TIDES WILL ALSO
CONTINUE THROUGH THE WEEKEND WITH TIDE LEVELS 1.0 TO 1.5 FEET
ABOVE NORMAL LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, May 20, 11:03 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1103 PM CDT FRI MAY 20 2011

TXZ176-177-195-196-198-199-210500-
BRAZOS-BURLESON-GRIMES-MADISON-MONTGOMERY-WALKER-
1103 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COLLEGE STATION...MOVING
EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WELLBORN...ROANS
PRAIRIE...RICHARDS...MILLICAN...IOLA...CARLOS...BEDIAS...ANDERSON...
SNOOK...COLLEGE STATION AND BRYAN.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3097 9592 3045 9563 3045 9648 3058 9651
TIME...MOT...LOC 0403Z 256DEG 38KT 3052 9638
Local storm report, May 20, 11:22 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1122 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     HAIL             BRYAN                   30.67N 96.37W
05/20/2011  E0.50 INCH       BRAZOS             TX   AMATEUR RADIO

&&

BLOOD
Special weather statement, May 20, 11:26 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1126 PM CDT FRI MAY 20 2011

TXZ197-210515-
WASHINGTON-
1126 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF BRENHAM...MOVING EAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WASHINGTON...QUARRY...
BURTON AND BRENHAM.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3024 9676 3025 9671 3029 9666 3033 9614
      3022 9613 3020 9618 3015 9616 3015 9618
      3012 9620 3011 9665 3015 9667 3014 9668
      3016 9670 3015 9675
TIME...MOT...LOC 0426Z 268DEG 31KT 3020 9664
Special weather statement, May 21, 12:22 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 AM CDT SAT MAY 21 2011

TXZ177-195>199-210545-
BRAZOS-BURLESON-GRIMES-MONTGOMERY-WALKER-WASHINGTON-
1222 AM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 4 MILES EAST OF INDEPENDENCE TO 4 MILES
NORTHEAST OF NAVASOTA...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WASHINGTON...ROANS
PRAIRIE...RICHARDS...MILLICAN...DACUS...CARLOS...ANDERSON...AND
NAVASOTA.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3087 9572 3051 9555 3023 9624 3046 9637
TIME...MOT...LOC 0521Z 245DEG 40KT 3045 9604
Special weather statement, May 21, 3:27 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 AM CDT SAT MAY 21 2011

TXZ164-178-179-210915-
POLK-SAN JACINTO-TRINITY-
327 AM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORMS BETWEEN RIVERSIDE AND LIVINGSTON...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LAKE LIVINGSTON...
MOSCOW...LEGGETT...SEVEN OAKS...POINT BLANK...LIVINGSTON...
GOODRICH...AND COLDSPRING.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3058 9521 3077 9533 3086 9533 3120 9491
      3123 9485 3117 9482 3114 9481 3110 9468
      3110 9464 3107 9458 3102 9465 3062 9457
TIME...MOT...LOC 0824Z 239DEG 49KT 3081 9521
Special weather statement, May 21, 3:29 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
329 AM CDT SAT MAY 21 2011

TXZ164-178-179-210915-
POLK-SAN JACINTO-TRINITY-
329 AM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS BETWEEN RIVERSIDE AND LIVINGSTON...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LAKE LIVINGSTON...
MOSCOW...LEGGETT...SEVEN OAKS...POINT BLANK...LIVINGSTON...
GOODRICH...AND COLDSPRING.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3058 9521 3077 9533 3086 9533 3120 9491
      3123 9485 3117 9482 3114 9481 3110 9468
      3110 9464 3107 9458 3102 9465 3062 9457
TIME...MOT...LOC 0824Z 239DEG 49KT 3081 9521

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:54 PM CDTAreal Flood AdvisoryHGXHouston111 min
May 20, 9:55 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson65 min
May 20, 11:03 PM CDTSpecial Weather StatementHGXBrazos, Grimes57 min
May 21, 12:47 AM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker43 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningHGXPolk25 min
May 21, 1:25 AM CDTAreal Flood AdvisoryHGXPolk50 min
May 21, 3:32 AM CDTSevere Thunderstorm WarningHGXPolk28 min
May 21, 4:03 AM CDTSevere Thunderstorm WarningHGXPolk27 min
May 21, 4:30 AM CDTSevere Thunderstorm WarningHGXPolk45 min
May 21, 4:57 AM CDTSpecial Weather StatementHGXWalker33 min
May 21, 5:22 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker53 min
May 21, 5:40 AM CDTAreal Flood AdvisoryHGXPolk65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.